# SDR IXXA0500104O

- Difficulty date: August 23, 2005
- Submitted: August 24, 2005
- Operation: Air carrier
- Aircraft: N828BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45993
- Aircraft time: 83,912 hours, 34,740 cycles
- Engine: Ge CFM562C
- Engine time: 31,982 hours, 13,737 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Blade
- Part number: CFM562C
- Part serial: 692264
- Condition: Leaking
- Location: Nr 2
- Part time: 31,982 hours, 13,737 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

NR 2 ENG SHUTDOWN FOR LOSS OF OIL QTY. OIL PRESS DROPPED. OIL TEMP STABLE. SHUTDOWN NR 2 ENG.  WINDMILL OIL PRESS DROPPED & QTY INCREASED. TEMP STABLE. NO WINDMILLING PRESS. LOW PRESS LIGHT ILLUM. LANDED W/OUT INCIDENT. R&R NR 2 ENG, OPS & LEAK CHK GOOD. ACFT RTS.  AN FITTING & FLARE OF TUBE INCOMPATIBLE. OIL LINE CLAMP LOOSE. FORWARD OIL TANK MOUNT LOOSE.  BORESCOPE REVEALED HALF OF A HPT BLADE MISSING.  LOOSE HARDWARE CAUSED BY CORE VIBRATIONS (N2).  ENG HAS BEEN RETURNED TO VENDOR FOR REPAIR & ROOT CAUSE ANALYSIS OF BLADE FAILURE.  OVERTEMP ANALYSIS RESULTS NEG. ENG BEYOND REPAIR. METALLURGICAL EVALUATION REPORT, HPT BLADE FAILED IN THERMAL FATIGUE MODE DUE TO SEGREGATION OF TITANIUM-HAFNIUM DURING CASTING.
